Ask a doctor

Water retention above the tear trough after fillers.

I had tear trough done 2 months ago with restylane. My doctor is experienced and injected only a minimal amount for a first session and this under the muscle and in the cheeks. After few days, I noticed a little puffiness just above the tear trough. TT are better, but this puffiness ruins the overall! I never had bags under my eyes before... My doctor told me I should attract the water and I am not the good candidate for this... I know I can have it dissolve but I would like to be rid of TT!

Doctor Answers (3)

Restylane and water retention

+1
Restylane is ideal for the tear trough area.  Sometimes you can get swelling and puffiness in an idiosyncratic reaction.  The best advise would be to return to your treating physician to have her dissolve the injection with Vitrase.


New York Dermatologist
5.0 out of 5 stars 27 reviews

Water retention above the tear trough after fillers

+1
This can happen. It is sometimes hard to explain why but even in experienced hands this sort of swelling can and does occur. Hylenex/ Vitrase can be used in very conservative doses to remove some but not all of your undereye filler. This can be very helpful in cases like this. I hope this information is helpful for you.

Stephen Weber MD, FACS
Denver Facial Plastic Surgeon

Stephen Weber, MD, FACS
Denver Facial Plastic Surgeon
5.0 out of 5 stars 36 reviews

Puffiness under eyes after Restylane

+1
I have seen this happen in several circumstances:
--patients who have puffy eyes due to water retention (not fat); ie the kind of puffiness that you can i dent with your finer, that is worst in the morning and gets.better during the day, that is worse with a high-salt diet
--patients who have had lower eyelid surgery
--patients who have a lot of filler injected in one day
--patients who have had botox or other BTX-A injected under the eyes ( when you relax the periorbital sling of muscle there, it does not pump the accumulated fluid out through the lymphatics as effectively when you smile).

You might want to dissolve a tiny bit of the Restylane. But before reversing it, why don't you try drinking a lot more water, reducing salt in your diet, and applying a potent green tea cream (like Replenix) several times daily.

You could try Beletero next time, which might be slightly less likely to do this, and have smaller amounts injected.

Sheryl D. Clark, MD
New York Dermatologist
5.0 out of 5 stars 5 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.